Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 139, NWS North Platte, NE

June 21, 2006Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2006, 8:04 AM CDT for Wheeler County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 8:04 AM CDT (13:04 UTC)
Expired
Jun 21, 2006, 8:45 AM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Wheeler County, NE

The radar

The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 2:45 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 AM CDT WED JUN 21 2006

.SHORT TERM...
FIRST SHOT AT CONVECTION TODAY WILL BE DUE TO H3 JET DYNAMICS IN
TANDEM WITH COOLING H7 TEMPS. SCT TO ISOLD COVERAGE THROUGHOUT THE
DAY WITH MOST WIDESPREAD ACTIVITY TO THE NORTH. WIND AND HAIL
THREAT WITH THESE AS ALREADY STORMS ARE INTENSE. LOW LEVEL
MOISTURE IS EXPECTED TO REMAIN AVAILABLE TODAY ACROSS THE
SOUTH...ALONG WITH MORE INTENSE HEATING. NAM INDICATES BL
CONVERGENCE ACROSS THE SOUTH. FAIRLY HIGH CAPE AND SHEAR OF 30-
40KT SHOULD RESULT IN MORE SEVERE WEATHER CHANCES. EXACT PLACEMENT
OF SURFACE FEATURES WILL DETERMINE THE MOST LIKELY LOCATIONS...BUT
ANYWHERE IN THE SOUTHERN 2/3 OF THE CWA WILL STAND THE RISK OF
SEVERE STORMS AND ISOLATED TORNADOES DUE TO POTENTIAL SUPERCELL
DEVELOPMENT. IN ADDITION TO STORMS THAT INITIATE WITHIN THE
CWA...DEVELOPMENT TO THE WEST OF THE AREA WILL GENERALLY WORK TO
THE ESE THROUGH THE EVENING. GREATEST CHANCES FOR OVERNIGHT STORMS
AND RAINFALL ACROSS THE SOUTH. IF MAIN AREA OF CONVECTION HEADS
ACROSS KS AGAIN...MANY AREAS MAY REMAIN DRY DURING THE OVERNIGHT.
HAVE KEPT POPS THROUGHOUT THE NIGHT AND EXTENDED THROUGHOUT THE
DAY ON THURSDAY AS WELL WITH JET DYNAMICS STILL IN PLACE. FRIDAY
IS TRANSITION TO NW FLOW ALOFT WHICH THEN REMAINS OVER THE
WEEKEND. WARMED UP TEMPS ON FRIDAY WHICH RESULTS IN ZERO CIN BY
18Z...THEREFORE DID NOT GET FANCY WITH POP TIMING AND KEPT ANOTHER
12HR PERIOD. MOST INTENSE ACTIVITY HOWEVER SHOULD BE EXPECTED
DURING THE AFTERNOON/EVENING HOURS AS INSTABILITY IS MAXIMIZED. NO
CHANGES TO POPS ON SATURDAY WITH CHANCES FOR TSRA STILL THERE. MAY
NEED SOME POPS FOR SUNDAY AGAIN WITH CONTINUED NW FLOW. TEMPS A
BIT TRICKY BUT THINK LOWEST VALUES BASED ON CONVECTIVE FEEDBACK SO
WILL HOLD IN THE 80S.

.LONG TERM...
WARMED UP THE BEGINNING OF NEXT WEEK ONLY SLIGHTLY AS RIDGING
ATTEMPTS TO EXPAND TO THE NORTHEAST. WILL MAINTAIN A DRY
FORECAST ALTHOUGH ISOLD DEVELOPMENT IS POSSIBLE...ESPECIALLY
NORTHERN ZONES...WITH DEVELOPMENT OVER THE BLACK HILLS IMPACTING
THE AREA.

&&

.SYNOPSIS...
WV PLACES PLACES UPPER LOW OVER THE MB/SK BORDER. CONVECTION TO
THE SOUTH OF THE CWA IS MOVING GNERALLY TO THE ENE...WITH
ADDITIONAL DEVELOPMENT ACROSS SD. SOME OF THE STORMS OVER SD
APPEAR TO BE PRETTY SEVERE...SO WILL CONTNIUE TO MONITOR THE
NORTHERN TIER THIS MORNING ESPESCIALLY WITH THE RIGHT MOVER
APPROACHING THE EASTERN PANHANDLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JMC
Hazardous weather outlook, Jun 21, 5:30 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 AM CDT WED JUN 21 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-221100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
530 AM CDT WED JUN 21 2006 /430 AM MDT WED JUN 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE TODAY AND
TONIGHT. THE GREATEST RISK FOR SEVERE STORMS WILL FOCUS SOUTH OF
HIGHWAY 2. WITH THE LACK OF A FRONTAL BOUNDARY FOR FOCUS...AN
UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO TODAY WILL SERVE
AS THE MAIN FOCUS FOR DEVELOPMENT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHEASTERN
WYOMING...NORTHEASTERN COLORADO AND THE NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA.
A FEW OF THE STRONGEST STORMS COULD BECOME SEVERE AND CONTAIN
LARGE HAIL TO ONE INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF
60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO
THURSDAY. THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE MAINLY
FRIDAY NIGHT AND AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:52 AM CDTSevere Thunderstorm WarningLBFSheridan53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.